Alert archive / Oregon / Winter Weather Advisories in 2011
Winter Weather Advisory 21, NWS Pendleton, OR
NWS Pendleton, OR issued this winter weather advisory at Jun 2, 2011, 6:30 AM PDT for 7 counties in Oregon; Columbia County, Walla Walla County, Washington. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 6:30 AM PDT (13:30 UTC)
- Expired
- Jun 2, 2011, 3:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Grant County, OR, Morrow County, OR, Umatilla County, OR, Union County, OR, Wallowa County, OR, Wheeler County, OR, Columbia County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 27 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 1.5 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this winter weather advisory went out at Jun 2, 4:15 AM PDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 2, 4:15 AM PDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
415 AM PDT THU JUN 2 2011
UPDATED AVIATION DISCUSSION
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...UPPER LEVEL LOW PRESSURE
CURRENTLY OVER OREGON WILL PULL OFF TO THE EAST LATER TODAY. A
PERSISTENT AREA OF RAIN OVER THE LOWER COLUMBIA BASIN AND BLUE
MOUNTAIN FOOTHILLS HAS CAUSED SOME MINOR FLOODING AROUND HEPPNER
OREGON. THIS AREA OF RAIN WILL MOVE EASTWARD DURING THE MORNING
TOWARD THE GRANDE RONDE VALLEY AND WALLOWA COUNTY WHERE FLOOD
ADVISORIES ARE IN EFFECT. OTHER SHOWERS WILL DEVELOP WITH DAYTIME
HEATING BUT THINK THUNDERSTORM POTENTIAL TODAY IS LOW ENOUGH TO
LEAVE OUT OF THE FORECAST. A WIND ADVISORY IS IN EFFECT THROUGH THIS
EVENING FOR THE KITTITAS VALLEY. THIS LOOKS LIKE A LOWER END EVENT
WITH WINDS IN THE 30-35 MPH RANGE WITH HIGHER GUSTS. A DRYING
WARMING TREND WILL BEGIN ON FRIDAY AS AN UPPER LOW MOVES SOUTHWARD
OFFSHORE OF THE WEST COAST. 78
.LONG TERM...SATURDAY THROUGH WEDNESDAY. MODELS ARE IN GENERAL
AGREEMENT THROUGH THE WEEKEND BUT BEGIN TO DIVERGE IN THEIR
SOLUTIONS EARLY NEXT WEEK. A DRY FORECAST IS IN STORE SATURDAY AND
SATURDAY NIGHT. A CLOSED LOW WILL SIT OFF THE CALIFORNIA
COAST...AND ANY MOISTURE WRAPPING AROUND THE LOW WILL REMAIN SOUTH
OF THE FORECAST AREA. PRECIPITATION WILL INCREASE FROM THE SOUTH
LATE SUNDAY AND SUNDAY NIGHT AS THE LOW MOVES EAST AND THE SOUTHERLY
FLOW INCREASES. THUNDERSTORMS ARE ALSO POSSIBLE IN CENTRAL OREGON
SUNDAY. THE LOW WILL WEAKEN AND OPEN INTO A TROUGH MONDAY AND
TUESDAY FOR CONTINUED SHOWERS. THE AIR MASS WILL REMAIN UNSTABLE ON
MONDAY SO THERE MAY BE A FEW THUNDERSTORMS ON THIS DAY AS WELL. THE
TROUGH WILL SLOWLY SHIFT EASTWARD ON TUESDAY...YET A CYCLONIC FLOW
ALOFT MAY KEEP A CHANCE OF SHOWERS INTO WEDNESDAY. WHILE THE ECMWF
AND GFS BOTH DROP ANOTHER LOW ALONG THE BACKSIDE OF THE TROUGH AND
ACROSS WA/OR ON WEDNESDAY...THE ECMWF IS MUCH DEEPER THAN THE GFS.
FOR NOW...WILL KEEP THE CHANCE OF PRECIPITATION ABOVE CLIMATOLOGICAL
AVERAGE AND TEMPS BELOW SEASONAL AVERAGE FOR THE MID WEEK. JOHNSON
&&
.AVIATION...12Z TAFS. AS STATED IN THE SHORT TERM DISCUSSION...THERE
HAS BEEN A PERSISTENT AREA OF RAIN OVER THE LOWER COLUMBIA BASIN AND
BLUE MTN FOOTHILLS. THIS HAS RESULTED IN MVFR CIGS AT KALW WITH A
POSSIBILITY OF LOW CIGS THIS MORNING AT KPDT. RAIN WILL GRADUALLY
TAPER OFF BY MID TO LATE MORNING. CIGS WILL MAINLY RANGE FROM
5000-10000 FEET AGL THROUGH THE EVENING HOURS AT ALL TAF SITES.
WINDS WILL RANGE FROM 10-20 KNOTS THROUGH 03Z/3RD THEN WILL DIMINISH
OVERNIGHT. JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 61 40 70 43 / 50 30 10 0
ALW 63 46 71 47 / 60 40 0 0
PSC 69 43 77 44 / 30 20 10 0
YKM 67 38 74 42 / 20 20 10 0
HRI 67 43 75 42 / 30 20 10 0
ELN 63 43 72 41 / 30 30 10 0
RDM 59 32 67 37 / 40 20 10 10
LGD 55 38 67 38 / 80 50 10 0
GCD 57 37 69 39 / 80 50 10 10
DLS 64 46 76 44 / 40 30 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING
WAZ026.
&&
THREAT INDEX
TODAY : YELLOW
FRIDAY : GREEN
SATURDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
78/85/85Hazardous weather outlook, Jun 2, 5:44 AM PDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
544 AM PDT THU JUN 2 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
031245-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
544 AM PDT THU JUN 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FLOODING
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
STRONG WIND
KITTITAS VALLEY
A LOW PRESSURE SYSTEM WILL BRING MODERATE RAIN TO THE AREA TODAY.
THIS MAY LEAD TO LOCALIZED FLOODING OF CREEKS...STREAMS...AND POOR
DRAINAGE AREAS. SEVERAL SMALL STREAM FLOOD ADVISORIES ARE IN
EFFECT. PLEASE REFER TO THE LATEST PDXFLSPDT PRODUCTS FOR MORE
DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
MOSTLY FAIR AND WARMER WEATHER IS EXPECTED FRIDAY AND SATURDAY.
ANOTHER STORM SYSTEM WILL BEGIN TO IMPACT THE REGION LATE IN THE
WEEKEND THROUGH EARLY NEXT WEEK WITH A CHANCE FOR SHOWERS AND
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Local storm report, Jun 2, 12:34 AM PDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1234 AM PDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM FLOOD HEPPNER 45.35N 119.55W
06/01/2011 MORROW OR COUNTY OFFICIAL
ROAD IS WASHED OUT ALONG THE INTERSECTION OF HIGHWAY 74
AND HANNAH ARBUCKLE ROAD.
&&
MJOHNSONThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:17 PM PDT | Areal Flood Advisory | PDT | Morrow | 3 hr |
| Jun 1, 11:43 PM PDT | Areal Flood Advisory | PDT | Morrow | 4 hr |
| Jun 2, 3:34 AM PDT | Flash Flood Warning | PDT | Morrow | 4 hr |
| Jun 2, 3:52 AM PDT | Areal Flood Advisory | PDT | Umatilla | 16 hr |
| Jun 2, 6:46 AM PDT | Flash Flood Warning | PDT | Morrow | 4 hr |
| Jun 2, 10:26 AM PDT | Areal Flood Warning | PDT | Morrow | 8 hr |
| Jun 2, 11:35 AM PDT | Areal Flood Advisory | PDT | Columbia, Walla Walla | 8 hr |
Nearby
Winter Weather Advisories in Oregon, 2011Winter Weather Advisories in Washington, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.